Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 127, NWS Seattle, WA

June 18, 2021

NWS Seattle, WA issued this small craft advisory at Jun 18, 2021, 2:53 AM PDT. It took effect at Jun 18, 2021, 12:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2021, 2:53 AM PDT (09:53 UTC)
In effect from
Jun 18, 2021, 12:00 PM PDT
Expired
Jun 19, 2021, 5:00 AM PDT
In force
17 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

776 
WHUS76 KSEW 180953
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
253 AM PDT Fri Jun 18 2021

PZZ133-181100-
/O.CAN.KSEW.SC.Y.0126.000000T0000Z-210618T1200Z/
Northern Inland Waters Including The San Juan Islands-
253 AM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds over most of the northern inland waters have remained well
below advisory strength, so the advisory has been cancelled. A few
local winds to 20-24 knots will be possible south of the San Juan
Islands near the east entrance of Strait of Juan de Fuca.

$$

PZZ131-132-181800-
/O.CON.KSEW.SC.Y.0126.000000T0000Z-210618T1200Z/
/O.NEW.KSEW.SC.Y.0127.210618T1900Z-210619T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
253 AM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM PDT
SATURDAY...

* WHAT...West winds 20 to 30 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT early this morning. and again from noon
  today to 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds will ease a bit Friday morning before
  again increasing again Friday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-181800-
/O.CON.KSEW.SC.Y.0126.000000T0000Z-210618T1200Z/
/O.NEW.KSEW.SC.Y.0127.210619T0100Z-210619T1200Z/
Admiralty Inlet-
253 AM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 5 AM PDT early this morning and again from 6 PM 
  this evening to 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ170-173-176-181800-
/O.EXB.KSEW.SC.Y.0126.000000T0000Z-210619T0600Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
253 AM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds will increase late this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-181800-
/O.EXT.KSEW.SC.Y.0126.000000T0000Z-210619T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
253 AM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 10 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
5 follow-up statements
874 
WHUS76 KSEW 181555
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
855 AM PDT Fri Jun 18 2021

PZZ150-153-156-170-173-176-190000-
/O.CON.KSEW.SC.Y.0126.000000T0000Z-210619T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
855 AM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-190000-
/O.CON.KSEW.SC.Y.0127.210618T1900Z-210619T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
855 AM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 AM
PDT SATURDAY...

* WHAT...West winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From noon today to 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-190000-
/O.CON.KSEW.SC.Y.0127.210619T0100Z-210619T1200Z/
Admiralty Inlet-
855 AM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
071 
WHUS76 KSEW 182156
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
256 PM PDT Fri Jun 18 2021

PZZ150-153-156-170-173-176-190600-
/O.EXT.KSEW.SC.Y.0126.000000T0000Z-210619T1100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
256 PM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-190600-
/O.CON.KSEW.SC.Y.0127.000000T0000Z-210619T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
256 PM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WHAT...West winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-190600-
/O.CON.KSEW.SC.Y.0127.210619T0100Z-210619T1200Z/
Admiralty Inlet-
256 PM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
352 
WHUS76 KSEW 190030
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
530 PM PDT Fri Jun 18 2021

PZZ131-132-190830-
/O.UPG.KSEW.SC.Y.0127.000000T0000Z-210619T1200Z/
/O.NEW.KSEW.GL.W.0041.210619T0030Z-210619T0800Z/
/O.NEW.KSEW.SC.Y.0128.210619T0800Z-210619T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
530 PM PDT Fri Jun 18 2021

...GALE WARNING IN EFFECT UNTIL 1 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 5 AM PDT
SATURDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the
  Small Craft Advisory, west winds 20 to 30 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 1 AM PDT Saturday. For the 
  Small Craft Advisory, from 1 AM to 5 AM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ150-153-156-170-173-176-190830-
/O.CON.KSEW.SC.Y.0126.000000T0000Z-210619T1100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
530 PM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 4 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-190830-
/O.CON.KSEW.SC.Y.0127.210619T0100Z-210619T1200Z/
Admiralty Inlet-
530 PM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
298 
WHUS76 KSEW 190312
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
812 PM PDT Fri Jun 18 2021

PZZ131-132-191115-
/O.EXT.KSEW.GL.W.0041.000000T0000Z-210619T1200Z/
/O.CAN.KSEW.SC.Y.0128.210619T0800Z-210619T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
812 PM PDT Fri Jun 18 2021

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 25 to 35 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ150-153-156-170-173-176-191115-
/O.EXT.KSEW.SC.Y.0126.000000T0000Z-210619T1200Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
812 PM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-191115-
/O.CON.KSEW.SC.Y.0127.000000T0000Z-210619T1200Z/
Admiralty Inlet-
812 PM PDT Fri Jun 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
664 
WHUS76 KSEW 191004
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
304 AM PDT Sat Jun 19 2021

PZZ131-132-191200-
/O.CON.KSEW.GL.W.0041.000000T0000Z-210619T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
304 AM PDT Sat Jun 19 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS
MORNING...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT early this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ150-153-156-170-173-176-191815-
/O.CON.KSEW.SC.Y.0126.000000T0000Z-210619T1200Z/
/O.NEW.KSEW.SC.Y.0129.210620T0600Z-210620T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
304 AM PDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 AM PDT SUNDAY...

* WHAT...For the first Small Craft Advisory, northwest winds 15 to
  25 kt. For the second Small Craft Advisory, northwest winds 15 
  to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Small Craft Advisory, until 5 AM PDT early this 
  morning. For the Small Craft Advisory, from 11 PM this evening 
  to 11 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-191200-
/O.CON.KSEW.SC.Y.0127.000000T0000Z-210619T1200Z/
Admiralty Inlet-
304 AM PDT Sat Jun 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 5 AM PDT early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 17, 8:31 PM PDT, 6 hours 22 minutes earlier.

Area forecast discussion, Jun 17, 8:31 PM PDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
831 PM PDT Thu Jun 17 2021

.UPDATE...Upper ridging remains in control over Western
Washington this evening. A weak ripple in the flow will induce a
little more in the way of onshore flow Friday afternoon. This
might bring a few low clouds inland on Saturday morning, but
they'll burn away quickly. After that, it looks clear and
progressively warmer through early next week with possible high
(and high minimum) temperatures records for Monday. Current
forecasts looks on track and no updates needed this evening. 27

&&

.PREV DISCUSSION... /issued 330 PM PDT Thu Jun 17 2021/

SYNOPSIS...High pressure will dominate Western Washington's weather
through the forecast period with warm and dry conditions
resulting. A sharp warmup is expected Sunday-Tuesday as flow
turns offshore, with the hottest temperatures of the year expected
on Monday as highs will reach the 90 degree mark in parts of the
lowlands. Temperatures will moderate mid-next week with the return
of onshore flow.

SHORT TERM /TONIGHT THROUGH MONDAY/...A prolonged period of drier
and warm weather across Western Washington is underway as high
pressure continues to influence the northwest. Several progressive
shortwaves on the northerly periphery of the ridge axis will keep
flow quasi-zonal through the end of the week. This will keep our
temperatures moderated across the region, with highs and lows
within a few degrees of normal for this time of year. Saturday,
the ridge axis responsible for the record breaking heat across the
Southwest and Inter-mountain West will shift to the west,
amplifying the mean upper level flow off of the northwest coast by
the end of the period. Another key feature that will affect the
forecast for late weekend is an inverted trough that will traverse
the southern periphery of the area of high pressure and eject
into the Pacific under the ridge axis. This will play a key role
in turning flow offshore here locally, starting a significant
warming trend that will yield above average temperatures Sunday -
Tuesday. There is a high likelihood (widespread probabilities of
70+ percent across the interior lowlands in the NBM) of high
temperatures reaching or exceeding 80 degrees F Sunday through
Tuesday, with Monday being the hottest day in this stretch.
Probabilities of highs reaching or exceeding 90 degrees F on
Monday generally range from 40- 50% in the Central Puget Sound
Region (Seattle proper) to 80+ percent from the South Sound
through Thurston and Lewis Counties. Several high temperature
records will be on the line Monday, including:

*Seattle: 89F (1992), records dating back to 1945
*Olympia: 92F (1973), records dating back to 1948

Several max low temperature records could be threatened as well,
including:

*Seattle: 61F (1992)
*Olympia: 57F (2018)
*Quillayute: 56F (2005), records dating back to 1966

With this hot stretch coinciding with the longest days of the year
(~16 hours of daylight), it is important to practice heat safety to
prevent heat related illness:

*Be sure to cool your homes as much as possible at night and in
 the early morning prior to temperatures warming during the day.

*If you have to work or have plans to recreate outside, be sure
 to wear sunscreen, light (color & material) clothing and stay
 hydrated by drinking plenty of water.

*If you're out and about, be sure to look before you lock.

*It will also be imperative to follow fire safety rules as we
 warm up and dry out once again.

Temperatures will remain elevated into the long term period.

LONG TERM /TUESDAY THROUGH THURSDAY/...

Heat will linger on Tuesday across the interior lowlands as flow
shifts back onshore once again. Probabilities of high temperatures
reaching or exceeding 80F generally remain at 70% or higher across
most areas in the latest guidance. Offshore, the aforementioned area
of low pressure may become better defined, as some ensemble guidance
suggests a lobe of vorticity getting push southward by the anti-
cyclonic flow of the high prior to the ridge axis sliding over
western Washington on Monday. In this scenario, this area of low
pressure could tap into slightly deeper moisture as it ejects
downstream and introduce chances for showers and perhaps
thunderstorms Tuesday into Wednesday. That said, the are a wide
range of possibilities regarding potential weather outcomes
regarding this system. At this time, chances for precipitation
remain low across Western Washington with warm temperatures
persisting through the period. Expect highs to moderate Wednesday
through the end of the period as onshore flow increases. Dry
weather expected west of the Cascades Wednesday through the end of
the period with indications of high pressure remaining in control
through the end of the month.

Pullin

AVIATION...VFR conditions expected through the remainder of the
evening with zonal flow aloft. Northerly winds will continue at
the surface at 5-10 kts through this evening, before decreasing to
3-8 kts late tonight. Stratus looks to develop along the coast
overnight and push inland along the Strait by early Friday
morning. Areas of stratus could briefly drop ceilings and
visibilities down to MVFR and localized IFR at times, especially
for terminals like KHQM right along the coast. Stratus may make it
inland for some scattered cloud cover for terminals along the
central and southern Sound for a few hours early Friday morning,
however do not expect this to impact ceilings or visibility much.
Skies will then clear through the morning for another day of VFR
conditions Friday.

KSEA...VFR conditions under clear skies. Northerly surface wind to
5-10 kts, easing tonight to 4-7 kts. Scattered morning clouds may
make it into the terminal early Friday, however are not expected
to impact cigs or visibility much.

MARINE...Update to add Small Craft Advisory for Inner Coastal
Waters, Northern Inland Waters and Admiralty Inlet tonight based
off obs and guidance. 33

High pressure will continue to strengthen over the northeastern
Pacific over the next several days and interact with lower
pressure inland. Winds may briefly turn offshore early next week
as a thermal trough nudges up along the coast. Overall, expect
winds to strengthen each evening, with the strongest winds likely
along the Strait of Juan de Fuca and over portions of the inner
coastal waters. A small craft advisory remains in effect this
evening and overnight for the westerly push down the Strait.
Guidance continues to hint at a stronger push down the Strait
Friday afternoon, with additional advisories possible for both the
Strait as well as portions of the coastal waters. Seas will
remain generally small (4 to 6 ft) over the coastal waters into
the weekend, but will remain choppy through the end of the week
with several short period but small components contributing. 14

HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Friday for Admiralty Inlet-
     Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
     From Cape Flattery To James Island Out 10 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
     East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.